Doctor insights on:
Allergic Reactions To Antibiotics
Yes: Statistically the penicillin family of antibiotics trigger the most reactions because they are so universally used. Penicillin testing is widely available by allergists and is recommended to avoid needlessly avoiding this inexpensive and effective family of antibiotics. But any kind of antibiotic carries with it the chance of allergy, and as a class, is one of the most common drug causing allergy. ...Read moreSee 1 more doctor answer
Anaphylactic allergic reactions due to antibiotics. How do I recover from the lingering side-effects?
Why do my wrists itch so much? Had a baby 12 days ago c section. Have had unusual allergic reactions to anticoagulant and antibiotic eye ointment
Itching: Your itching is related to your allergic reactions., even 12 days ago. Should go away with time. Allergist might help. ...Read more
When in the course of taking an antibiotic are the severe allergic reactions most likely to occur ? What about mild allergic reactions?
Variable: Highly variable and depends on the type of reaction. If you are already allergic then the most severe reaction can happen right away. Some reactions can appear after a few doses and some may even occur after completion. There are also non allergic side effects that can occur anytime. ...Read more
What is the safest antibiotic that has the least side effects, allergic reactions, and potential to damage organs like the liver?
Depends: The commonly used antibiotics do not cause organ damage but the dose may need be adjusted if the particular organ has been impaired. There is no drug (or food) which is 100% safe but generally speaking those in the macrolide group (Z pak (azithromycin) etc) have the lowest side effect profile even though erythromycin may cause GI upset in a small % of people. ...Read more
Which antibiotic is least likely to cause fatal heart arrhythmias or allergic reactions? How safe is ammoxillin?
Amoxicillin: Is quite safe if no allergy to it, as for the arrhythmia, it isn't a concern with amoxicillin, rather with other groups of antibiotics, as macrolides, again very rare, not dose related, at times when those drugs are combined with other medications in patients with history of arrhythmias. Wish you wellness ...Read more
Is the antibiotic allergic reactions (like in your photo) frequently confused with scarlet fever (similar skin reaction) that accompanies the strep?
Preceding feble illn: The two rashes can overlap. Scalet fever will have a precedomg febrile illness with the rash starting 12-48 hours later, usually on the face and upper trunk with subsequent body involvement. Feels like a rough sunbun, there may be broken blood vessels in the folds of the skin with flushed cheeks and pale areas arround the mouth. The tongue is frequently red and enlarged. ...Read more
Not usually: Your digestive system is designed to digest food not process drugs. Lots of medications cause nausea, stomach upset & diarrhea. While these symptoms may be part of an allergic reaction doctors look for additional symptoms in skin (hives, rash) & breathing problems (cough, wheeze, difficulty breathing) to diagnose antibiotic allergy. ...Read more
- Talk to a doctor live online for free
- Mild allergic reactions to antibiotics
- Antibiotics that may cause reactions in pcn allergic patients
- What to use for allergic reactions?
- Ask a doctor a question free online
- Allergic skin reactions on face
- Dogs and allergic reactions
- Allergic reactions to allergy shots
- Rare allergic reactions
- Talk to an allergist and immunologist online for free